Advertisement

Reactions Weekly

, Volume 1743, Issue 1, pp 13–13 | Cite as

β-lactam antibiotics

Anaphylaxis: 7 case reports
Case report
  • 40 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a retrospective analysis of 146 children performed between January 2011 and December 2016, seven patients (three girls and four boys; aged: 1−15 years) were described, who developed anaphylaxis during antibiotic therapy with amoxicillin (two patients), amoxicillin/clavulanic-acid (four patients) and flucloxacillin (one patient) [routes and dosages not stated; not all outcomes stated].

Patient 1: A 5-year-old boy started receiving amoxicillin/clavulanic-acid for 3 days. However, one hour after treatment with amoxicillin/clavulanic-acid, he developed anaphylaxis (generalised urticaria, palpebral, lip and tongue oedema, wheezing and larynx oedema) and was hospitalised. An intradermal test showed a positive reaction to amoxicillin 25 mg/mL with wheal of 11 x 7mm. An alternate...

Reference

  1. Azevedo J, et al. Anaphylaxis to beta-lactam antibiotics at pediatric age: Six-year survey. Allergologia et Immunopathologia 47: 128-132, No. 2, Mar-Apr 2019. Available from: URL: http://doi.org/10.1016/j.aller.2018.07.008 - PortugalCrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations